MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD BBL¿ GC II AGAR WITH ISOVITALEX¿ ENRICHMENT; CULTURE MEDIA, ANTIMICROBIAL SUSCEPTIBILITY TEST

BECTON, DICKINSON & CO. (SPARKS) BD BBL¿ GC II AGAR WITH ISOVITALEX¿ ENRICHMENT; CULTURE MEDIA, ANTIMICROBIAL SUSCEPTIBILITY TEST
Model Number 221240
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/19/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It has been reported that the bd bbl¿ gc ii agar with isovitalex¿ enrichment has been found experiencing two occurrences of containing contamination.The following has been provided by the initial reporter: the customer is reporting contamination on their plates.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H6 investigation summary: during manufacturing of material 221240, media is formulated using the dehydrated culture media (dcm) with usp purified water.Media is then processed through a high temperature short time sterilizer to remove bioburden and is aseptically dispensed directly into petri dishes.Personnel working in the filling area are required to wear full body jumpsuits, hoods, boots, masks and gloves.Dispensing and sleeving are completed within iso certified environment.The filled plates are cooled and immediately wrapped to decrease the introduction of microbes.Sleeves are then packaged into cartons and then transferred to a refrigerated truck (2 to 8 degrees c) for shipment to the distributor.Bd distributors are provided with the storage guidelines for the shipping and handling of bd media of 2 to 8 degrees c in a dark place.The batch history record for batch 1288048 was satisfactory and no quality notifications were generated during manufacturing and inspection.The release testing that is performed on this product does include bioburden testing.A sample of plates are incubated at 25 degrees c and at 35 degrees c for approximately 72 hours.All bioburden testing performed on this batch was satisfactory per bd internal procedures.Affected product does not have any sterility claims; the product is tested for bioburden prior to release to ensure that it conforms to product specifications.However, this does not ensure that the end-user will not receive a contaminated plate.The complaint history was reviewed, and no other complaints have been taken on batch 1288048.Retention samples from batch 1288048 were not available for inspection.One photo was received for investigation.The photo shows the bottom of two plates from batch 1288048 (time stamp 0748) with colonies growing on each plate.No return samples were received for investigation.This complaint can be confirmed for contamination.No complaint trends for contamination were identified for this product; no actions are indicated at this time.Bd will continue to trend complaints for contamination.

Brand Name
BD BBL¿ GC II AGAR WITH ISOVITALEX¿ ENRICHMENT
Common Device Name
CULTURE MEDIA, ANTIMICROBIAL SUSCEPTIBILITY TEST
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key13425846
Report Number1119779-2022-00185
Device Sequence Number5328625
Product Code JSO
UDI-Device Identifier10382902212406
UDI-Public10382902212406
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
K945569
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/16/2022
Device Model Number221240
Device Catalogue Number221240
Device Lot Number1288048
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/19/2022
Supplement Date Received by Manufacturer12/12/2022
Initial Report FDA Received Date02/02/2022
Supplement Report FDA Received Date12/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown